• Previous Article
    Transcendental entire functions whose Julia sets contain any infinite collection of quasiconformal copies of quadratic Julia sets
  • DCDS Home
  • This Issue
  • Next Article
    Saddle-node of limit cycles in planar piecewise linear systems and applications
September  2019, 39(9): 5301-5317. doi: 10.3934/dcds.2019216

Topological characteristic factors along cubes of minimal systems

Wu Wen-Tsun Key Laboratory of Mathematics, USTC, Chinese Academy of Sciences and Department of Mathematics, University of Science and Technology of China, Hefei, Anhui 230026, China

* Corresponding author: Song Shao

Received  September 2018 Revised  February 2019 Published  May 2019

Fund Project: This research is supported by NNSF of China (11571335, 11431012) and by “the Fundamental Research Funds for the Central Universities”

In this paper we study the topological characteristic factors along cubes of minimal systems. It is shown that up to proximal extensions the pro-nilfactors are the topological characteristic factors along cubes of minimal systems. In particular, for a distal minimal system, the maximal $ (d-1) $-step pro-nilfactor is the topological cubic characteristic factor of order $ d $.

Citation: Fangzhou Cai, Song Shao. Topological characteristic factors along cubes of minimal systems. Discrete & Continuous Dynamical Systems - A, 2019, 39 (9) : 5301-5317. doi: 10.3934/dcds.2019216
References:
[1]

E. Akin and E. Glasner, Topological ergodic decomposition and homogeneous flows, Topological Dynamics and Applications (Minneapolis, MN, 1995), 43–52, Contemp. Math., 215, Amer. Math. Soc., Providence, RI, 1998. doi: 10.1090/conm/215/02929. Google Scholar

[2]

O. Antolin Camarena and B. Szegedy, Nilspaces, nilmanifolds and their morphisms, preprint, arXiv: 1009.3825.Google Scholar

[3]

P. Candela, Notes on nilspaces: Algebraic aspects, Discrete Anal., 2017 (2017), Paper No. 15, 59 pp. Google Scholar

[4]

P. Candela, Notes on compact nilspaces, Discrete Anal., 2017 (2017), Paper No. 16, 57 pp. Google Scholar

[5]

P. DongS. DonosoA. MaassS. Shao and X. Ye, Infinite-step nilsystems, independence and complexity, Ergod. Th. and Dynam. Sys., 33 (2013), 118-143. doi: 10.1017/S0143385711000861. Google Scholar

[6]

R. EllisS. Glasner and L. Shapiro, Proximal-Isometric Flows, Advances in Math, 17 (1975), 213-260. doi: 10.1016/0001-8708(75)90093-6. Google Scholar

[7]

H. Furstenberg, Ergodic behavior of diagonal measures and a theorem of Szemerédi on arithmetic progressions, J. Analyse Math, 31 (1977), 204-256. doi: 10.1007/BF02813304. Google Scholar

[8] H. Furstenberg, Recurrence in Ergodic Theory and Combinatorial Number Theory, M. B. Porter Lectures. Princeton University Press, Princeton, N.J., 1981. Google Scholar
[9]

H. Furstenberg and B. Weiss, A mean ergodic theorem for $\frac{1}{N}\sum_\limits{n = 1}^Nf(T^nx)g(T^{n^2}x)$, Convergence in ergodic theory and probability (Columbus, OH, 1993), Ohio State Univ. Math. Res. Inst. Publ., 5, de Gruyter, Berlin, 1996,193–227. Google Scholar

[10]

E. Glasner, Topological ergodic decompositions and applications to products of powers of a minimal transformation, J. Anal. Math., 64 (1994), 241-262. doi: 10.1007/BF03008411. Google Scholar

[11]

E. Glasner, $RP^{[d]}$ is an equivalence relation: An enveloping semigroup proof, preprint, arXiv: 1402.3135.Google Scholar

[12]

E. GlasnerY. Gutman and X. Ye, Higher order regionally proximal equivalence relations for general minimal group actions, Adv. Math., 333 (2018), 1004-1041. doi: 10.1016/j.aim.2018.05.023. Google Scholar

[13]

Y. Gutman, F. Manners and P. Varjú, The structure theory of Nilspaces Ⅰ., To appear in J. Analyse Math. doi: 10.1090/tran/7503. Google Scholar

[14]

Y. GutmanF. Manners and P. Varjú, The structure theory of Nilspaces Ⅱ: Representation as nilmanifolds, Trans. Amer. Math. Soc., 371 (2019), 4951-4992. doi: 10.1090/tran/7503. Google Scholar

[15]

Y. Gutman, F. Manners and P. Varjú, The structure theory of Nilspaces Ⅲ: Inverse limit representations and topological dynamics, Submitted. http://arXiv.org/abs/1605.08950Google Scholar

[16]

B. Host and B. Kra, Nonconventional averages and nilmanifolds, Ann. of Math., 161 (2005), 398-488. doi: 10.4007/annals.2005.161.397. Google Scholar

[17]

B. Host and B. Kra, Parallelepipeds, nilpotent groups and Gowers norms, Bull. Soc. Math. France, 136 (2008), 405-437. doi: 10.24033/bsmf.2561. Google Scholar

[18]

B. Host and B. Kra, Nilpotent Structures in Ergodic Theory, Mathematical Surveys and Monographs, Volume 236, American Mathematical Society, 2018. Google Scholar

[19]

B. HostB. Kra and A. Maass, Nilsequences and a structure theory for topological dynamical systems, Advances in Mathematics, 224 (2010), 103-129. doi: 10.1016/j.aim.2009.11.009. Google Scholar

[20]

B. Host and A. Maass, Nilsystèmes d'ordre deux et parallélépipèdes, Bull. Soc. Math. France, 135 (2007), 367-405. doi: 10.24033/bsmf.2539. Google Scholar

[21]

W. Huang, S. Shao and X. D. Ye, Regionally proximal relation of order $d$ along arithmetic progressions and nilsystems, preprint, 2017.Google Scholar

[22]

S. Shao and X. Ye, Regionally proximal relation of order $d$ is an equivalence one for minimal systems and a combinatorial consequence, Adv. in Math., 231 (2012), 1786-1817. doi: 10.1016/j.aim.2012.07.012. Google Scholar

[23]

B. Szegedy, On higher order Fourier analysis, preprint, arXiv: 1203.2260.Google Scholar

[24]

J. de Vries, Elements of Topological Dynamics, Mathematics and its Applications, 257. Kluwer Academic Publishers Group, Dordrecht, 1993. doi: 10.1007/978-94-015-8171-4. Google Scholar

[25]

T. Ziegler, Universal characteristic factors and Furstenberg averages, J. Amer. Math. Soc., 20 (2007), 53-97. doi: 10.1090/S0894-0347-06-00532-7. Google Scholar

show all references

References:
[1]

E. Akin and E. Glasner, Topological ergodic decomposition and homogeneous flows, Topological Dynamics and Applications (Minneapolis, MN, 1995), 43–52, Contemp. Math., 215, Amer. Math. Soc., Providence, RI, 1998. doi: 10.1090/conm/215/02929. Google Scholar

[2]

O. Antolin Camarena and B. Szegedy, Nilspaces, nilmanifolds and their morphisms, preprint, arXiv: 1009.3825.Google Scholar

[3]

P. Candela, Notes on nilspaces: Algebraic aspects, Discrete Anal., 2017 (2017), Paper No. 15, 59 pp. Google Scholar

[4]

P. Candela, Notes on compact nilspaces, Discrete Anal., 2017 (2017), Paper No. 16, 57 pp. Google Scholar

[5]

P. DongS. DonosoA. MaassS. Shao and X. Ye, Infinite-step nilsystems, independence and complexity, Ergod. Th. and Dynam. Sys., 33 (2013), 118-143. doi: 10.1017/S0143385711000861. Google Scholar

[6]

R. EllisS. Glasner and L. Shapiro, Proximal-Isometric Flows, Advances in Math, 17 (1975), 213-260. doi: 10.1016/0001-8708(75)90093-6. Google Scholar

[7]

H. Furstenberg, Ergodic behavior of diagonal measures and a theorem of Szemerédi on arithmetic progressions, J. Analyse Math, 31 (1977), 204-256. doi: 10.1007/BF02813304. Google Scholar

[8] H. Furstenberg, Recurrence in Ergodic Theory and Combinatorial Number Theory, M. B. Porter Lectures. Princeton University Press, Princeton, N.J., 1981. Google Scholar
[9]

H. Furstenberg and B. Weiss, A mean ergodic theorem for $\frac{1}{N}\sum_\limits{n = 1}^Nf(T^nx)g(T^{n^2}x)$, Convergence in ergodic theory and probability (Columbus, OH, 1993), Ohio State Univ. Math. Res. Inst. Publ., 5, de Gruyter, Berlin, 1996,193–227. Google Scholar

[10]

E. Glasner, Topological ergodic decompositions and applications to products of powers of a minimal transformation, J. Anal. Math., 64 (1994), 241-262. doi: 10.1007/BF03008411. Google Scholar

[11]

E. Glasner, $RP^{[d]}$ is an equivalence relation: An enveloping semigroup proof, preprint, arXiv: 1402.3135.Google Scholar

[12]

E. GlasnerY. Gutman and X. Ye, Higher order regionally proximal equivalence relations for general minimal group actions, Adv. Math., 333 (2018), 1004-1041. doi: 10.1016/j.aim.2018.05.023. Google Scholar

[13]

Y. Gutman, F. Manners and P. Varjú, The structure theory of Nilspaces Ⅰ., To appear in J. Analyse Math. doi: 10.1090/tran/7503. Google Scholar

[14]

Y. GutmanF. Manners and P. Varjú, The structure theory of Nilspaces Ⅱ: Representation as nilmanifolds, Trans. Amer. Math. Soc., 371 (2019), 4951-4992. doi: 10.1090/tran/7503. Google Scholar

[15]

Y. Gutman, F. Manners and P. Varjú, The structure theory of Nilspaces Ⅲ: Inverse limit representations and topological dynamics, Submitted. http://arXiv.org/abs/1605.08950Google Scholar

[16]

B. Host and B. Kra, Nonconventional averages and nilmanifolds, Ann. of Math., 161 (2005), 398-488. doi: 10.4007/annals.2005.161.397. Google Scholar

[17]

B. Host and B. Kra, Parallelepipeds, nilpotent groups and Gowers norms, Bull. Soc. Math. France, 136 (2008), 405-437. doi: 10.24033/bsmf.2561. Google Scholar

[18]

B. Host and B. Kra, Nilpotent Structures in Ergodic Theory, Mathematical Surveys and Monographs, Volume 236, American Mathematical Society, 2018. Google Scholar

[19]

B. HostB. Kra and A. Maass, Nilsequences and a structure theory for topological dynamical systems, Advances in Mathematics, 224 (2010), 103-129. doi: 10.1016/j.aim.2009.11.009. Google Scholar

[20]

B. Host and A. Maass, Nilsystèmes d'ordre deux et parallélépipèdes, Bull. Soc. Math. France, 135 (2007), 367-405. doi: 10.24033/bsmf.2539. Google Scholar

[21]

W. Huang, S. Shao and X. D. Ye, Regionally proximal relation of order $d$ along arithmetic progressions and nilsystems, preprint, 2017.Google Scholar

[22]

S. Shao and X. Ye, Regionally proximal relation of order $d$ is an equivalence one for minimal systems and a combinatorial consequence, Adv. in Math., 231 (2012), 1786-1817. doi: 10.1016/j.aim.2012.07.012. Google Scholar

[23]

B. Szegedy, On higher order Fourier analysis, preprint, arXiv: 1203.2260.Google Scholar

[24]

J. de Vries, Elements of Topological Dynamics, Mathematics and its Applications, 257. Kluwer Academic Publishers Group, Dordrecht, 1993. doi: 10.1007/978-94-015-8171-4. Google Scholar

[25]

T. Ziegler, Universal characteristic factors and Furstenberg averages, J. Amer. Math. Soc., 20 (2007), 53-97. doi: 10.1090/S0894-0347-06-00532-7. Google Scholar

[1]

Eva Glasmachers, Gerhard Knieper, Carlos Ogouyandjou, Jan Philipp Schröder. Topological entropy of minimal geodesics and volume growth on surfaces. Journal of Modern Dynamics, 2014, 8 (1) : 75-91. doi: 10.3934/jmd.2014.8.75

[2]

Dou Dou. Minimal subshifts of arbitrary mean topological dimension. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1411-1424. doi: 10.3934/dcds.2017058

[3]

Tong Li, Hailiang Liu. Critical thresholds in a relaxation system with resonance of characteristic speeds. Discrete & Continuous Dynamical Systems - A, 2009, 24 (2) : 511-521. doi: 10.3934/dcds.2009.24.511

[4]

Elena Braverman, Karel Hasik, Anatoli F. Ivanov, Sergei I. Trofimchuk. A cyclic system with delay and its characteristic equation. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 1-29. doi: 10.3934/dcdss.2020001

[5]

Nicolás Matte Bon. Topological full groups of minimal subshifts with subgroups of intermediate growth. Journal of Modern Dynamics, 2015, 9: 67-80. doi: 10.3934/jmd.2015.9.67

[6]

Gernot Greschonig. Regularity of topological cocycles of a class of non-isometric minimal homeomorphisms. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 4305-4321. doi: 10.3934/dcds.2013.33.4305

[7]

Yavdat Il'yasov, Nadir Sari. Solutions of minimal period for a Hamiltonian system with a changing sign potential. Communications on Pure & Applied Analysis, 2005, 4 (1) : 175-185. doi: 10.3934/cpaa.2005.4.175

[8]

Gautier Picot. Shooting and numerical continuation methods for computing time-minimal and energy-minimal trajectories in the Earth-Moon system using low propulsion. Discrete & Continuous Dynamical Systems - B, 2012, 17 (1) : 245-269. doi: 10.3934/dcdsb.2012.17.245

[9]

Kamil Rajdl, Petr Lansky. Fano factor estimation. Mathematical Biosciences & Engineering, 2014, 11 (1) : 105-123. doi: 10.3934/mbe.2014.11.105

[10]

Vittorio Martino. On the characteristic curvature operator. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1911-1922. doi: 10.3934/cpaa.2012.11.1911

[11]

Laurenţiu Maxim, Jörg Schürmann. Characteristic classes of singular toric varieties. Electronic Research Announcements, 2013, 20: 109-120. doi: 10.3934/era.2013.20.109

[12]

Chris Good, Sergio Macías. What is topological about topological dynamics?. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1007-1031. doi: 10.3934/dcds.2018043

[13]

Kai-Uwe Schmidt, Jonathan Jedwab, Matthew G. Parker. Two binary sequence families with large merit factor. Advances in Mathematics of Communications, 2009, 3 (2) : 135-156. doi: 10.3934/amc.2009.3.135

[14]

Ryusuke Kon. Dynamics of competitive systems with a single common limiting factor. Mathematical Biosciences & Engineering, 2015, 12 (1) : 71-81. doi: 10.3934/mbe.2015.12.71

[15]

Ke Ruan, Masao Fukushima. Robust portfolio selection with a combined WCVaR and factor model. Journal of Industrial & Management Optimization, 2012, 8 (2) : 343-362. doi: 10.3934/jimo.2012.8.343

[16]

Yanming Ge. Analysis of airline seat control with region factor. Journal of Industrial & Management Optimization, 2012, 8 (2) : 363-378. doi: 10.3934/jimo.2012.8.363

[17]

Brandon Seward. Every action of a nonamenable group is the factor of a small action. Journal of Modern Dynamics, 2014, 8 (2) : 251-270. doi: 10.3934/jmd.2014.8.251

[18]

Shaoyong Lai, Yulan Zhou. A stochastic optimal growth model with a depreciation factor. Journal of Industrial & Management Optimization, 2010, 6 (2) : 283-297. doi: 10.3934/jimo.2010.6.283

[19]

Wu Chanti, Qiu Youzhen. A nonlinear empirical analysis on influence factor of circulation efficiency. Discrete & Continuous Dynamical Systems - S, 2019, 12 (4&5) : 929-940. doi: 10.3934/dcdss.2019062

[20]

Amir Mohammadi. Measures invariant under horospherical subgroups in positive characteristic. Journal of Modern Dynamics, 2011, 5 (2) : 237-254. doi: 10.3934/jmd.2011.5.237

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (53)
  • HTML views (145)
  • Cited by (0)

Other articles
by authors

[Back to Top]